aleve naproxen

Aleve or naproxen is a nonsteroidal anti-inflammatory medication. Naproxen works by lowering the levels of hormones in the body that produce inflammation and pain. Aleve relieves minor aches and pains caused by arthritis, muscular aches, backache, menstrual cramps, headache, toothache, and the common cold. Aleve can also be used to lower fever for a short period of time. Oral pain medications and fever reducers may simply contain naproxen sodium as an active component(Proctor, M. and Farquhar, C., 2006).

How it works

These medications work by blocking your body from producing prostaglandins, which lower pain and temperature. Prostaglandins are chemicals produced by your body when tissues are harmed. Many of the symptoms of inflammation, such as swelling, fever, and discomfort, are caused by these chemicals. Inhibiting your body’s synthesis of prostaglandins can help you avoid pain and other inflammatory side effects. However, it has the potential to interfere with other functions (Landy, S., 2007)

Uses

  • Headache
  • Toothache
  • Back ache
  • Cramps during menstruation
  • Colds
  • Muscle pains
  • Minor arthritic discomfort
  • Reduces fever for a short time.

Forms And Strength Of Aleve

Naproxen can be taken as tablets, liquid capsules, or a liquid. The amount of naproxen that a person needs is determined by the reason for their use of the drug. Naproxen comes in a variety of forms and strengths. Naproxen tablets come in three different strengths: 250 mg, 375 mg, and 500 mg. Naproxen sodium is available in 220 mg OTC capsules and tablets, as well as 275 mg and 550 mg prescription pills. Low-dose naproxen can be taken as a pill or a capsule. Naproxen suspension can be used by children and those who have trouble swallowing tablets. Each millilitre of Naproxen suspension contains 25 milligrams of the medication (ml) (Dionne, R.A. and Berthold, C.W., 2001)

Dosage in different age groups

doasges in different age groups

People should only take OTC naproxen for pain for 3–5 days and no longer than 3 days if they have a fever. People should initially visit their doctor if they require continued treatment.

The maximum daily dose by weight for children aged 2–12 years is 20 mg/kg. They shouldn’t take more than 1,000 mg in a 24-hour period. Children aged 12 and up should not consume more than 660 mg of OTC drugs in a 24-hour period.

How to consume Aleve?

how to administer aleve

The dosage is determined by your medical condition and treatment response.  Take this drug by mouth, usually 2 or 3 times a day, with a full glass of water (8 ounces/240 milliliters), as instructed by your doctor. After taking this medication, do not lie down for at least 10 minutes. Take this drug with food, milk, or an antacid to avoid stomach distress.

While symptoms last, take one tablet, caplet, gelcap, or liquid gel every 8 to 12 hours. Take 2 pills within the first hour for the initial dose. In a 12-hour period, do not take more than 2 pills, caplets, gelcaps, or liquid gels; in 24 hours, do not take more than 3 tablets, caplets, gelcaps, or liquid gels. 

 

The least dose that is effective should be utilized. With each pill, drink a full glass of water. Unless recommended by a doctor, do not take it for more than 10 days in a row for pain or 3 days in a row for fever.

Take this drug at the lowest effective dose for the shortest time feasible to minimize the risk of stomach bleeding and other adverse effects. Do not raise your dose or take this medication more frequently than your doctor or the package label recommends. Continue to take this medication as prescribed by your doctor if you have an ongoing problem like arthritis.

Get medical attention right once if your ailment persists or worsens, or if you suspect you may have a significant medical problem. If you’re taking a nonprescription product to treat a fever, call your doctor if it becomes worse or lasts more than three days.

Side effects of Aleve

If you exhibit symptoms of an allergic response to Aleve, get immediate medical attention:

  • Sneeze, runny, or stuffy nose
  • Wheezing or difficulty breathing
  • Hives
  • Swelling of the cheeks, lips, tongue, or throat

 

Get emergency medical attention if you experience chest pain that spreads to your jaw or shoulder, abrupt numbness or weakness on one side of your body, slurred speech, or shortness of breath.

  • stomach ache
  • constipation
  • dizziness 
  • drowsiness
  • headache
  • heartburn
  • nausea and vomiting, as well as abdominal hemorrhage
  • perforation of the abdomen
  • lightheadedness
  • ulceration in the stomach
  • retaining fluid
  • diarrhea
  • breathing problems due to diverticulitis
  • disruptions in hearing

These side effects can be deadly and strike without notice. If you get severe stomach pain while using Aleve, stop taking it immediately and contact your doctor. Use the lowest effective dosage for the shortest duration to reduce the risk of digestive system adverse effects.

Aleve has been shown to raise blood pressure. It’s possible that you won’t notice any indicators that your blood pressure is rising. And, if you already have high blood pressure, Aleve may exacerbate it. If you have high blood pressure, you should consult your doctor before taking Aleve.

Long term side effects of Aleve

Aleve can make your heart work harder if you take it for a long time. Aleve causes you to retain water, which puts more strain on your heart (Huseby, G. and Rugstad, H.E., 1989). This additional work can put strain on your cardiovascular system, which can lead to a heart attack or stroke. Even if you don’t have any cardiac issues or are at risk of heart disease, these hazards are increased at higher dosages. If you have: Call 911 or your local emergency services.
  • chest discomfort
  • Breathing problems
  • speech that is slurred
  • a lack of strength in your arms or legs
Become our Member to Receive Heavy Discounts on Medications